Pennsylvania, 2006Flash Flood in Pennsylvania, June 27, 2006
June 27, 2006 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 27, 12:50 AM EST, 9 hours 35 minutes earlier.
Area forecast discussion, Jun 27, 12:50 AM EST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
150 AM EDT TUE JUN 27 2006
.SHORT TERM (TODAY THROUGH WEDNESDAY)...
CURRENT NAM RUN DOING A DECENT JOB PICKING UP THE POSITION OF AXIS
OF RAIN. THIS AXIS SHIFTS EASTWARD AGAIN TODAY AND TONIGHT. WILL
KEEP FFA AS IS TODAY. SOME TIMING ISSUES TONIGHT IN MODELS. NAM IS
VERY SLOW MOVING AXIS OF RAIN OUT OF MY CWA...WHILE GFS IS FASTER.
TRIED TO FIND MIDDLE OF THE ROAD FORECAST TONIGHT. RAIN SHOULD BE
EAST OF MY CWA BY EARLY WEDNESDAY MORNING. BOUNDARY DOES NOT MAKE
IT VERY FAR AWAY FROM MY AREA ON WEDNESDAY AND MODELS ARE SHOWING
DECENT INSTABILITY BY WED AFTERNOON. WILL KEEP IN CHC POPS WED
ALTHOUGH THE DEEP MOISTURE IS TO THE EAST.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
TROUGH MOVES THROUGH THE AREA WED NIGHT AND THURSDAY. WILL KEEP
IN CHC POPS THROUGH THE PERIOD AS MODELS SHOWING DECENT SW
SWINGING THROUGH BASE OF THE TROUGH. TROUGH FINALLY BEGINS TO
SHIFT TO THE EAST FRIDAY ALLOWING SFC HIGH TO BUILD IN. NEXT
SERIES OF WAVES SWING DOWN THROUGH THE WEEKEND...KEEPING THE
WEATHER UNSETTLED.
&&
.AVIATION...
CONDITIONS ARE MAINLY VFR AS THE RAIN HAS PRIMARILY MOVED OUT OF THE
REGION. FOG SHOULD DEVELOP GIVING MOST LOCATIONS MVFR TO IFR
CONDITIONS BY MORNING. RAIN IS EXPECTED TO DEVELOP BY LATE MORNING
AGAIN KEEPING THE AIRPORTS AT MVFR MOST OF THE TIME.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ001 UNTIL 8 PM TUESDAY.
OH...FLASH FLOOD WATCH FOR OHZ040-041-049-050-059-069 UNTIL 8 PM
TUESDAY.
PA...FLASH FLOOD WATCH FOR PAZ007>009-013>016-020>023-029>032 UNTIL
8 PM TUESDAY.
WV...FLASH FLOOD WATCH FOR WVZ001>004-012-021>023-041 UNTIL 8 PM
TUESDAY.
&&Hazardous weather outlook, Jun 27, 3:35 AM EST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
435 AM EDT TUE JUN 27 2006
MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-280845-
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER-
435 AM EDT TUE JUN 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST
CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
MORE RAIN IS EXPECTED ACROSS THE AREA TODAY. THIS RAIN COULD BE
HEAVY AT TIMES...POSSIBLY HEAVY ENOUGH TO CAUSE LOCALIZED
FLOODING. BECAUSE OF THIS THREAT A FLASH FLOOD WATCH REMAINS IN
EFFECT FOR THE AREA THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-280845-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-
435 AM EDT TUE JUN 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Armstrong
- When
- June 27, 10:25 AM EST to 11:25 AM EST
- Where
- Armstrong County, Goheenville
- Property damage
- $15,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.812, -79.464 (the zone’s center; the record gives no point)
Route 28 flooded about 10 miles northeast of Kittanning. Several basements also flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Pennsylvania, June 27 to 28, 20063 deaths · $100 million · 1 event
- Flash Flood in New York, June 27 to 28, 20062 deaths · $250 million · 1 event
- Flash Flood and Flood in Pennsylvania, June 27 to 30, 20062 deaths · $16 million · 2 events
- Flash Flood in New York, June 27 to 28, 20061 death · $100 million · 1 event
- Flash Flood in Pennsylvania, June 27 to 28, 20061 death · $100 million · 1 event
- Flash Flood in Pennsylvania, June 27 to 28, 20061 death · $50 million · 1 event
- Flash Flood in New York, June 27 to 28, 20061 death · $50 million · 1 event
- Flash Flood in New York, June 27 to 28, 2006$200 million · 1 event
- Flash Flood in New York, June 27 to 28, 2006$100 million · 1 event
- Flash Flood in Pennsylvania, June 27 to 28, 2006$60 million · 1 event
- Flash Flood in Pennsylvania, June 27 to 28, 2006$50 million · 1 event
- Flash Flood in New York, June 27 to 28, 2006$50 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511877.